Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 265, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 22, 2011, 11:28 PM EDT for Bamberg County, Barnwell County, Orangeburg County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 11:28 PM EDT (03:28 UTC)
- Expired
- Aug 23, 2011, 12:07 AM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Bamberg County, SC, Barnwell County, SC, Orangeburg County, SC
The radar
The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2255 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS52 KCAE 230328
SVRCAE
SCC009-011-075-230430-
/O.NEW.KCAE.SV.W.0265.110823T0328Z-110823T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1128 PM EDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHWESTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1230 AM EDT
* AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF BLACKVILLE TO 7 MILES WEST OF
BARNWELL...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF DENMARK
TO 7 MILES WEST OF BARNWELL...AND MOVING SOUTHEAST AT 10 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE DENMARK...
BLACKVILLE...BARNWELL AND BAMBERG.
EXPECT DAMAGING WIND AND HAIL WITH THESE STORMS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3312 8120 3310 8137 3313 8144 3315 8155
3310 8161 3324 8157 3357 8115 3319 8078
3303 8109
TIME...MOT...LOC 0328Z 297DEG 9KT 3347 8113 3323 8145
$$2 follow-up statements
768
WWUS52 KCAE 230354
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1154 PM EDT MON AUG 22 2011
SCC009-011-075-230430-
/O.CON.KCAE.SV.W.0265.000000T0000Z-110823T0430Z/
BAMBERG SC-ORANGEBURG SC-BARNWELL SC-
1154 PM EDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR BARNWELL...ORANGEBURG AND BAMBERG COUNTIES...
AT 1151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS EXTENDING FROM NEAR NORWAY IN WESTERN
ORANGEBURG COUNTY TO SNELLING IN SOUTHERN BARNWELL COUNTY.
MOVEMENT WAS SOUTHEASTWARD NEAR 10 MPH.
SOME OF THE THUNDERSTORMS IN THE LINE WILL LIKELY CONTAINED WIND GUSTS
OF 40 TO 60 MPH...ESPECIALLY IN PARTS OF SOUTHERN BARNWELL COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
LAT...LON 3323 8154 3345 8127 3348 8109 3330 8089
3319 8097 3308 8115 3312 8120 3310 8137
3313 8144 3315 8155 3310 8161
TIME...MOT...LOC 0351Z 297DEG 9KT 3344 8107 3320 8139
$$631
WWUS52 KCAE 230407
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1207 AM EDT TUE AUG 23 2011
SCC009-011-075-230413-
/O.CAN.KCAE.SV.W.0265.000000T0000Z-110823T0430Z/
BAMBERG SC-ORANGEBURG SC-BARNWELL SC-
1207 AM EDT TUE AUG 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR BARNWELL...ORANGEBURG AND
BAMBERG COUNTIES IS CANCELLED...
THE THUNDERSTORMS IN PARTS OF BARNWELL...ORANGEBURG...AND BAMBERG
COUNTY HAVE WEAKENED. THE THREAT OF SEVERE WEATHER HAS DIMINISHED.
THE SEVERE THUNDERSTORM WARNING ISSUED AT 1128 PM HAS BEEN CANCELLED.
IF YOU OBSERVED LARGE HAIL OR DAMAGING WIND PLEASE CALL
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3323 8154 3345 8127 3348 8109 3330 8089
3319 8097 3308 8115 3312 8120 3310 8137
3313 8144 3315 8155 3310 8161
TIME...MOT...LOC 0403Z 297DEG 9KT 3343 8104 3319 8136
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:11 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 22, 10:11 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1011 PM EDT MON AUG 22 2011 .SYNOPSIS... DRIER AIR WILL FILTER INTO THE FORECAST AREA TONIGHT BEHIND A WEAK COLD FRONT. TROPICAL SYSTEM IRENE COULD BEGIN TO AFFECT THE REGION BY THE END OF THE WORKWEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THE WEAK COLD FRONT EXTENDING TROUGH THE SOUTH PART OF THE FORECAST AREA THIS EVENING WILL CONTINUE PUSHING SOUTHWARD. DRIER WILL WILL MOVE INTO THE AREA BEHIND THE FRONT. SHOWERS IN THE SOUTH PART SHOULD DISSIPATE TONIGHT AS THE FRONT PUSHES FARTHER SOUTH AND DIURNAL COOLING CONTINUES. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... HIGH PRESSURE WILL BE NORTH OF THE FORECAST AREA THROUGH TUESDAY NIGHT WITH THE STALLED FRONTAL BOUNDARY REMAINING JUST OFFSHORE. ON WEDNESDAY THE HIGH PRESSURE WILL PUSH NORTHEASTWARD AND AWAY FORM THE REGION AS HURRICANE IRENE CROSSES THE BAHAMAS. THIS WILL PUSH THE FRONTAL BOUNDARY BACK TOWARD THE COAST AND WITH INCREASED EASTERLY WINDS WILL SEE AN INCREASE IN THUNDERSTORM CHANCES. MODEL SOUNDINGS ALSO INDICATE PWAT VALUES AROUND 1.75 INCHES WEDNESDAY AFTERNOON WITH MODERATE INSTABILITY...HOWEVER WITH THE LACK OF A TRIGGER MECHANISM FEEL CHANCE POPS APPROPRIATE. TEMPERATURES THROUGH THE SHORT TERM WILL BE IN THE UPPER 80S FOR DAYTIME HIGHS WITH OVERNIGHT LOWS AROUND 70. && .LONG TERM /THURSDAY THROUGH MONDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM...HOWEVER THE FORECAST TRACK OF HURRICANE IRENE WILL BE THE MAIN FOCUS. MODELS CONTINUE MARCHING IRENE OUT OF THE BAHAMAS THURSDAY NIGHT AND TOWARD THE SC COAST FRIDAY AND FRIDAY NIGHT. MAIN ISSUE WITH IRENE WILL BE THE TRACK...AS MODELS ARE INDICATING A TRACK SLIGHTLY EAST OF PREVIOUS MODEL RUNS. NHC HAS ALSO SHOWN THIS WITH THE LATEST UPDATE. AS SUCH WILL KEEP CONSIDERABLE CLOUDINESS OVER THE REGION WITH CHANCES OF THUNDERSTORMS THURSDAY THROUGH SATURDAY AND CHANCES DIMINISHING SUNDAY. HAVE ALSO UPDATED WINDS IN RESPONSE TO THE FORECAST TRACK BEING MOVED SLIGHTLY EASTWARD. TEMPERATURES THROUGH THE LONG TERM WILL BE SLIGHTLY BELOW NORMAL DUE TO THE EXPECTED EXTENSIVE CLOUD COVER. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... EXPECT MAINLY VFR CONDITIONS DURING THE TAF PERIOD. SOME OF THE MOS GUIDANCE INDICATED MVFR FOG MAINLY AT AGS AND OGB. HOWEVER...EXPECT SOME WIND BEHIND THE WEAK FRONT. MAINTAINED VFR CONDITIONS BECAUSE OF THE MIXING AND DRY AIR ADVECTION. EXTENDED AVIATION OUTLOOK...MVFR OR IFR CONDITIONS MAY OCCUR IN MAINLY EARLY MORNING FOG AND STRATUS. SCATTERED SHOWERS AND THUNDERSTORMS MAY CAUSE RESTRICTIONS AT TIMES WEDNESDAY THROUGH SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 22, 5:05 AM EDT, 18 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 505 AM EDT MON AUG 22 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 505 AM EDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS AREA EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON ACROSS EAST-CENTRAL SOUTH CAROLINA AND EASTERN GEORGIA THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN ISSUE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HURRICANE IRENE IS FORECAST TO MOVE TO THE WEST-NORTHWEST FOR THE NEXT SEVERAL DAYS. THE STORM COULD HAVE AN IMPACT ACROSS PORTIONS OF THE SOUTHEASTERN UNITED STATES BY THIS WEEKEND. ALTHOUGH IT IS STILL TOO SOON TO DETERMINE IF IRENE WILL DIRECTLY IMPACT THE REGION...PEOPLE ACROSS CENTRAL SOUTH CAROLINA AND EASTERN GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 22, 5:50 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
550 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 6 NNW SMOAKS 33.17N 80.86W
08/22/2011 BAMBERG SC PUBLIC
PUBLIC REPORTED SEVERAL LARGE LIMBS DOWN ALONG OLD
BUCKHEAD ROAD.
0532 PM HAIL 6 NNW SMOAKS 33.17N 80.86W
08/22/2011 E0.75 INCH BAMBERG SC PUBLIC
PUBLIC REPORTED DIME SIZE HAIL ALONG OLD BUCKHEAD ROAD.
&&
VAUGHANLocal storm report, Aug 22, 6:44 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
644 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 4 NNE BAMBERG 33.35N 81.01W
08/22/2011 ORANGEBURG SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED A TREE IN THE ROADWAY AT SNAKE
SWAMP ROAD AND HIGHWAY 301.
&&
VAUGHANSpecial weather statement, Aug 22, 9:14 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
914 PM EDT MON AUG 22 2011
SCZ035-041-230145-
BAMBERG-BARNWELL-
914 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG AND BARNWELL
COUNTIES THROUGH 945 PM EDT...
AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OLAR...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3312 8120 3310 8134 3311 8134 3321 8130
3328 8124 3328 8110 3312 8088 3309 8088
3307 8089 3306 8092 3310 8094 3304 8104
3303 8109
TIME...MOT...LOC 0114Z 332DEG 16KT 3313 8116Special weather statement, Aug 22, 10:48 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1048 PM EDT MON AUG 22 2011
SCZ030-035-036-041-230345-
AIKEN-BAMBERG-BARNWELL-ORANGEBURG-
1048 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG...AIKEN...
ORANGEBURG AND BARNWELL COUNTIES THROUGH 1145 PM EDT...
AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ELKO...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAMBERG...BARNWELL...BLACKVILLE...DENMARK AND WILLISTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3312 8120 3310 8136 3314 8147 3339 8160
3353 8150 3356 8135 3318 8080 3312 8089
3309 8088 3306 8089 3306 8090 3310 8094
3302 8108
TIME...MOT...LOC 0248Z 322DEG 30KT 3332 8133The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:14 PM EDT | Special Weather Statement | CAE | Bamberg | 31 min |
| Aug 22, 10:48 PM EDT | Special Weather Statement | CAE | Bamberg, Barnwell | 57 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.